Hello, I have OCD and may start to take Zoloft. I am 13 and male.
Hi; No, That is great that you are getting help early, OCD is very manageable these days, With medication like Zoloft and for your age 25mg is a good starting dose or even enough to help you for a long time. To make it simple this is one of the first medications that came out in its class of new medications I would say 15 to 20 years ago. And still works as good as it did without near the side effects of the older drugs.Everyone is different when they start a medication some people get next to no side effects and others may get an average of 3 side effects but the good thing is these side effects go away. And the worst part of these type medications is the first 2 weeks of taking them you may have no problems at all or you may get anxiety, hard to sleep,tired,easy to upset But these all go away within 1 to 2 weeks oh and also your OCD for that first 2 weeks may get worse also but like I said the best you do is try to ignore these side effect knowing they are only temporary. As your system gets used to the medication normally even after the first week the side effect well starts to not be as intense and by 2 weeks they pretty much are just gone,then between the 3rd week all the way up to the 8th week which is when you reach the full blood level in your system and should be feeling much better. So just understand that it does not work right away and I don't know of any medication that would help you that fast but it is well worth the wait. And you have a good jump ahead of many people. It's great that your parents or you school etc have noticed something is just not right and start you on something that well makes life much easier for you and help you not to worry so much or wonder if you turned this off or whatever your main problem is. The doctor well keeps track of your progress and decide if you need any change. But something very Important is you have to be good to yourself and not focus on the problems you have.And it is great that you have support all around you. You would not believe how many people have this and other conditions and never say anything or seek help. One last thing you might want to sleep extra or stay in bed longer try not to.They have what is called a black box warning for people in your age that it is possible for this to cause you to feel down not want to talk,or a depressed feeling where you don't want to do anything. If you get these feelings let your Mom or DAD know right away so they can contact the doctor. This is really rare but be aware of it.So just remember and the doctor should talk to you about all of this or the Pharmacist when you get your prescription filled. That all these things can happen and of course, the paperwork you well get with the prescription well have a lot more stuff on it but most of them you don't even worry about just keep your eye out for these very common effects and remember the worst part is the first 2 weeks then it gets better and better. Also if any side effects bother you too much let the doctor know and sometimes they can give you something to help with those while you get your blood level up. Well, hope this helps and feel free to ask any questions once you know what you are taking and how it affects you.Because we are all different and different medications can work differently on any of us. Don't worry just make sure you tell your parents anything that is too much for you. good luck Chuck1957 P.s But I don't think you well notice I have seen many kids your age taking this medication without any problem. Chuck.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am wondering how long it has taken people to get over the detox effects once they have gone off of
Posted 25 Nov 2010 • 1 answer
Posted 22 Jan 2011 • 4 answers
Posted 16 Apr 2013 • 2 answers
Posted 4 Dec 2015 • 2 answers
Posted 29 Apr 2016 • 1 answer